Alert archive / Texas / Frost Advisories in 2011
Frost Advisory 4, NWS Amarillo, TX
NWS Amarillo, TX issued this frost advisory at Oct 18, 2011, 3:36 PM CDT for 13 counties in Texas; Beaver County, Oklahoma. It took effect at Oct 19, 2011, 12:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2011, 3:36 PM CDT (20:36 UTC)
- In effect from
- Oct 19, 2011, 12:00 AM CDT
- Expired
- Oct 19, 2011, 9:24 AM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Armstrong County, TX, Carson County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Ochiltree County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 83 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -275 m²/s²
- 0-3 km storm-relative helicity
- -244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
116 WWUS74 KAMA 182036 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 336 PM CDT TUE OCT 18 2011 OKZ002-190400- /O.UPG.KAMA.FZ.A.0003.111019T0500Z-111019T1500Z/ /O.NEW.KAMA.FZ.W.0004.111019T0500Z-111019T1500Z/ /O.NEW.KAMA.FZ.A.0004.111020T0500Z-111020T1500Z/ TEXAS- INCLUDING THE CITY OF...GUYMON 336 PM CDT TUE OCT 18 2011 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT WEDNESDAY... ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT WEDNESDAY ACROSS TEXAS COUNTY. A FREEZE WATCH HAS ALSO BEEN ISSUED FOR TEXAS COUNTY. THIS FREEZE WATCH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. * EVENT: THE FIRST FREEZE OF THE SEASON CAN BE EXPECTED LATE TONIGHT THROUGH WEDNESDAY MORNING ACROSS TEXAS COUNTY. LOW TEMPERATURES WILL BE 31 TO 32 DEGREES IN THESE LOCATIONS TONIGHT. LOW TEMPERATURES WEDNESDAY NIGHT WILL BE AROUND 32 DEGREES. * TIMING: THE LOWEST TEMPERATURES AND LIGHTEST WINDS WILL OCCUR BETWEEN 3 AM AND 10 AM WEDNESDAY AND THURSDAY. * IMPACTS: THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM SUB FREEZING TEMPERATURES LATE TONIGHT INTO WEDNESDAY MORNING AS WELL AS LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE LIKELY. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ OKZ001-TXZ001-002-006-007-011-016-190400- /O.UPG.KAMA.FZ.A.0003.111019T0500Z-111019T1500Z/ /O.NEW.KAMA.FZ.W.0004.111019T0500Z-111019T1500Z/ CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-DEAF SMITH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... STRATFORD...HARTLEY...CHANNING...DUMAS...VEGA...HEREFORD 336 PM CDT TUE OCT 18 2011 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT WEDNESDAY ACROSS THE WESTERN OKLAHOMA AND FAR WESTERN TEXAS PANHANDLES. THE FREEZE WATCH IS NO LONGER IN EFFECT. * EVENT: THE FIRST FREEZE OF THE SEASON CAN BE EXPECTED LATE TONIGHT THROUGH WEDNESDAY MORNING ACROSS THE WESTERN OKLAHOMA AND FAR WESTERN TEXAS PANHANDLES. LOW TEMPERATURES WILL RANGE FROM 28 TO 32 DEGREES IN THESE LOCATIONS. * TIMING: THE LOWEST TEMPERATURES AND LIGHTEST WINDS WILL OCCUR BETWEEN 3 AM AND 10 AM WEDNESDAY. * IMPACTS: THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM SUB FREEZING TEMPERATURES LATE TONIGHT INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ OKZ003-TXZ003>005-009-010-014-015-190400- /O.NEW.KAMA.FR.Y.0004.111019T0500Z-111019T1500Z/ /O.NEW.KAMA.FZ.A.0004.111020T0500Z-111020T1500Z/ BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-GRAY-WHEELER- INCLUDING THE CITIES OF...BEAVER...FORGAN...SPEARMAN...GRUVER... PERRYTON...BOOKER...HIGGINS...FOLLETT...MIAMI...CANADIAN... PAMPA...SHAMROCK...WHEELER 336 PM CDT TUE OCT 18 2011 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT WEDNESDAY... ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT WEDNESDAY ACROSS THE EAST OKLAHOMA AND NORTHEAST TEXAS PANHANDLES. A FREEZE WATCH HAS ALSO BEEN ISSUED ACROSS THE EAST OKLAHOMA AND NORTHEAST TEXAS PANHANDLES. THIS FREEZE WATCH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. * EVENT: TEMPERATURES BETWEEN 33 AND 36 DEGREES...COMBINED WITH CLEAR SKIES AND LIGHT WINDS WILL LEAD TO FROST DEVELOPMENT IN THE EAST OKLAHOMA AND NORTHEAST TEXAS PANHANDLES. THE FIRST FREEZE OF THE SEASON IS LIKELY LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING ACROSS THE EAST OKLAHOMA AND NORTHEAST TEXAS PANHANDLES. LOW TEMPERATURES WEDNESDAY NIGHT WILL RANGE FROM 30 TO 32 DEGREES IN THESE LOCATIONS. * TIMING: THE LOWEST TEMPERATURES AND LIGHTEST WINDS WILL OCCUR BETWEEN 3 AM AND 10 AM WEDNESDAY AND THURSDAY. * IMPACTS: THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM FROST LATE TONIGHT INTO WEDNESDAY MORNING AND FROM SUB FREEZING TEMPERATURES LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE LIKELY. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ008-012-013-017>019-190400- /O.NEW.KAMA.FR.Y.0004.111019T0500Z-111019T1500Z/ HUTCHINSON-POTTER-CARSON-RANDALL-ARMSTRONG-DONLEY- INCLUDING THE CITIES OF...BORGER...AMARILLO...PANHANDLE... WHITE DEER...CANYON...CLAUDE...CLARENDON 336 PM CDT TUE OCT 18 2011 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT WEDNESDAY. * EVENT: TEMPERATURES BETWEEN 33 AND 36 DEGREES...COMBINED WITH CLEAR SKIES AND LIGHT WINDS WILL LEAD TO FROST DEVELOPMENT ACROSS MUCH OF THE CENTRAL AND SOUTHEAST TEXAS PANHANDLES LATE TONIGHT INTO WEDNESDAY MORNING. * TIMING: THE LOWEST TEMPERATURES AND LIGHTEST WINDS WILL OCCUR BETWEEN 3 AM AND 10 AM WEDNESDAY. * IMPACTS: THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM FROST LATE TONIGHT INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MBS
2 follow-up statements
877 WWUS74 KAMA 190325 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1025 PM CDT TUE OCT 18 2011 OKZ002-191500- /O.CON.KAMA.FZ.W.0004.111019T0500Z-111019T1500Z/ /O.CON.KAMA.FZ.A.0004.111020T0500Z-111020T1500Z/ TEXAS- INCLUDING THE CITY OF...GUYMON 1025 PM CDT TUE OCT 18 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT WEDNESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT WEDNESDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. * EVENT: THE FIRST FREEZE OF THE SEASON CAN BE EXPECTED LATE TONIGHT THROUGH WEDNESDAY MORNING ACROSS TEXAS COUNTY. LOW TEMPERATURES WILL BE 31 TO 32 DEGREES IN THESE LOCATIONS TONIGHT. LOW TEMPERATURES WEDNESDAY NIGHT WILL BE AROUND 32 DEGREES. * TIMING: THE LOWEST TEMPERATURES AND LIGHTEST WINDS WILL OCCUR BETWEEN 3 AM AND 10 AM BOTH WEDNESDAY AND THURSDAY. * IMPACTS: THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM SUB FREEZING TEMPERATURES LATE TONIGHT INTO WEDNESDAY MORNING AS WELL AS LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE LIKELY. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ OKZ001-TXZ001-002-006-007-011-016-191500- /O.CON.KAMA.FZ.W.0004.111019T0500Z-111019T1500Z/ CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-DEAF SMITH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... STRATFORD...HARTLEY...CHANNING...DUMAS...VEGA...HEREFORD 1025 PM CDT TUE OCT 18 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT WEDNESDAY. * EVENT: THE FIRST FREEZE OF THE SEASON CAN BE EXPECTED LATE TONIGHT THROUGH WEDNESDAY MORNING ACROSS THE WESTERN OKLAHOMA PANHANDLE...AS WELL AS THE NORTHWESTERN AND FAR WESTERN TEXAS PANHANDLE. LOW TEMPERATURES WILL RANGE FROM 28 TO 32 DEGREES IN THESE LOCATIONS. * TIMING: THE LOWEST TEMPERATURES AND LIGHTEST WINDS WILL OCCUR BETWEEN 3 AM AND 10 AM WEDNESDAY. * IMPACTS: THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM SUB FREEZING TEMPERATURES LATE TONIGHT INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ OKZ003-TXZ003>005-009-010-014-015-191500- /O.CON.KAMA.FR.Y.0004.111019T0500Z-111019T1500Z/ /O.CON.KAMA.FZ.A.0004.111020T0500Z-111020T1500Z/ BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-GRAY-WHEELER- INCLUDING THE CITIES OF...BEAVER...FORGAN...SPEARMAN...GRUVER... PERRYTON...BOOKER...HIGGINS...FOLLETT...MIAMI...CANADIAN... PAMPA...SHAMROCK...WHEELER 1025 PM CDT TUE OCT 18 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT WEDNESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT WEDNESDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. * EVENT: TEMPERATURES BETWEEN 33 AND 36 DEGREES...COMBINED WITH CLEAR SKIES AND LIGHT WINDS WILL LEAD TO FROST DEVELOPMENT IN THE EASTERN OKLAHOMA PANHANDLE...AS WELL AS THE NORTHEASTERN AND EASTERN TEXAS PANHANDLE. THE FIRST FREEZE OF THE SEASON IS LIKELY LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING ACROSS THESE LOCATIONS. LOW TEMPERATURES WEDNESDAY NIGHT WILL RANGE FROM 30 TO 32 DEGREES IN THESE SAME LOCATIONS. * TIMING: THE LOWEST TEMPERATURES AND LIGHTEST WINDS WILL OCCUR BETWEEN 3 AM AND 10 AM WEDNESDAY AND THURSDAY. * IMPACTS: THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM FROST LATE TONIGHT INTO WEDNESDAY MORNING AND FROM SUB FREEZING TEMPERATURES LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE LIKELY. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ008-012-013-017>019-191500- /O.CON.KAMA.FR.Y.0004.111019T0500Z-111019T1500Z/ HUTCHINSON-POTTER-CARSON-RANDALL-ARMSTRONG-DONLEY- INCLUDING THE CITIES OF...BORGER...AMARILLO...PANHANDLE... WHITE DEER...CANYON...CLAUDE...CLARENDON 1025 PM CDT TUE OCT 18 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT WEDNESDAY. * EVENT: TEMPERATURES BETWEEN 33 AND 36 DEGREES...COMBINED WITH CLEAR SKIES AND LIGHT WINDS WILL LEAD TO FROST DEVELOPMENT ACROSS MUCH OF THE CENTRAL...SOUTH CENTRAL AND SOUTHEAST TEXAS PANHANDLE LATE TONIGHT INTO WEDNESDAY MORNING. * TIMING: THE LOWEST TEMPERATURES AND LIGHTEST WINDS WILL OCCUR BETWEEN 3 AM AND 10 AM WEDNESDAY. * IMPACTS: THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM FROST LATE TONIGHT INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ COCKRELL
931 WWUS74 KAMA 191424 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 924 AM CDT WED OCT 19 2011 OKZ002-192200- /O.CAN.KAMA.FZ.W.0004.000000T0000Z-111019T1500Z/ /O.CON.KAMA.FZ.A.0004.111020T0500Z-111020T1500Z/ TEXAS- INCLUDING THE CITY OF...GUYMON 924 AM CDT WED OCT 19 2011 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FREEZE WARNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING. * EVENT: THE FIRST FREEZE OF THE SEASON CAN BE EXPECTED LATE TONIGHT THROUGH THURSDAY MORNING ACROSS TEXAS COUNTY. LOW TEMPERATURES WILL BE AROUND 31 TO 32 DEGREES TONIGHT. * TIMING: THE LOWEST TEMPERATURES AND LIGHTEST WINDS WILL OCCUR BETWEEN 3 AM AND 10 AM THURSDAY. * IMPACTS: THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM SUB FREEZING TEMPERATURES LATE TONIGHT INTO WEDNESDAY MORNING AS WELL AS LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ OKZ001-TXZ001-002-006-007-011-016-191530- /O.CAN.KAMA.FZ.W.0004.000000T0000Z-111019T1500Z/ CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-DEAF SMITH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... STRATFORD...HARTLEY...CHANNING...DUMAS...VEGA...HEREFORD 924 AM CDT WED OCT 19 2011 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FREEZE WARNING. TEMPERATURES HAVE INCREASED INTO THE 40S THIS MORNING THEREFORE THE FREEZE WARNING HAS BEEN CANCELLED. . $$ OKZ003-TXZ003>005-009-010-014-015-192200- /O.CAN.KAMA.FR.Y.0004.000000T0000Z-111019T1500Z/ /O.CON.KAMA.FZ.A.0004.111020T0500Z-111020T1500Z/ BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-GRAY-WHEELER- INCLUDING THE CITIES OF...BEAVER...FORGAN...SPEARMAN...GRUVER... PERRYTON...BOOKER...HIGGINS...FOLLETT...MIAMI...CANADIAN... PAMPA...SHAMROCK...WHEELER 924 AM CDT WED OCT 19 2011 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FROST ADVISORY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING. * EVENT: THE FIRST FREEZE OF THE SEASON IS LIKELY LATE TONIGHT INTO THURSDAY MORNING ACROSS THESE LOCATIONS. LOW TEMPERATURES TONIGHT WILL RANGE FROM 30 TO 32 DEGREES. * TIMING: THE LOWEST TEMPERATURES AND LIGHTEST WINDS WILL OCCUR BETWEEN 3 AM AND 10 AM THURSDAY. * IMPACTS: THOSE WITH OUTDOOR SENSITIVE PLANTS AND AGRICULTURE INTERESTS SHOULD TAKE ACTION TO PROTECT THE PLANTS FROM FROST LATE TONIGHT INTO WEDNESDAY MORNING AND FROM SUB FREEZING TEMPERATURES LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ008-012-013-017>019-191530- /O.CAN.KAMA.FR.Y.0004.000000T0000Z-111019T1500Z/ HUTCHINSON-POTTER-CARSON-RANDALL-ARMSTRONG-DONLEY- INCLUDING THE CITIES OF...BORGER...AMARILLO...PANHANDLE... WHITE DEER...CANYON...CLAUDE...CLARENDON 924 AM CDT WED OCT 19 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE INCREASED INTO THE 40S THIS MORNING THEREFORE THE FROST ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this frost advisory went out at Oct 18, 12:22 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Oct 18, 12:22 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1222 PM CDT TUE OCT 18 2011
.AVIATION...
VFR FORECAST CONTINUES THE NEXT 24 HOURS. NORTHERLY WINDS WILL GUST
TO NEAR 30 KNOTS DURING THE AFTERNOON...BUT SUBSIDE AROUND 00Z.
LITTLE IN THE WAY OF CLOUD COVER ANTICIPATED THROUGH THE PERIOD.
&&
.PREV DISCUSSION... /ISSUED 1008 AM CDT TUE OCT 18 2011/
UPDATE...
CANCELLED THE FROST ADVISORY THAT WAS IN EFFECT FOR THE NORTH TEXAS
AND OKLAHOMA PANHANDLES EARLIER THIS MORNING. ALSO...INCREASED WINDS
THIS AFTERNOON.
DISCUSSION...
SINCE SURFACE TEMPERATURES HAVE WARMED ABOVE 36 DEGREES AND ANY FROST
HAS MELTED...CANCELLED THE FROST ADVISORY FOR THIS MORNING.
INCREASED WINDS OVER THE AREA THIS AFTERNOON THINKING SURFACE WINDS
WILL GENERALLY BE 15 TO 30 MPH WITH GUSTS UP TO 40 MPH.
A FREEZE WATCH CONTINUES ACROSS THE WEST OKLAHOMA AND FAR WEST TEXAS
PANHANDLES LATE TONIGHT INTO WEDNESDAY MORNING. FROST ADVISORIES WILL
LIKELY BE NEEDED FOR THE REST OF THE PANHANDLES EXCEPT THE FAR
SOUTHEAST TEXAS PANHANDLE. WILL EVALUATE LATEST DATA AND MAKE
FROST/FREEZE PRODUCT DECISIONS THIS AFTERNOON.
PRODUCTS HAVE BEEN UPDATED.
MBS
PREV DISCUSSION... /ISSUED 646 AM CDT TUE OCT 18 2011/
AVIATION...
LOW CLOUDS ARE PUSHING S AND E OF THE TAF SITES AS OF THIS WRITING
AND SHOULD NOT POSE AN AVIATION HAZARD. WINDS WILL BE THE MAIN
WEATHER ELEMENT TODAY. EXPECT SPEEDS TO RAMP UP BY MID MORNING AND
CONTINUE THROUGH THE AFTERNOON HOURS...THEN DIMINISH BY SUNSET THIS
EVENING. WIND SPEEDS TODAY SHOULD NOT BE AS STRONG AS THOSE OBSERVED
MONDAY AFTERNOON AND NIGHT. GENERALLY VFR CONDITIONS NEXT 24 HOURS.
ANDRADE
PREV DISCUSSION... /ISSUED 350 AM CDT TUE OCT 18 2011/
DISCUSSION...
IN ADDITION TO THE WINDS TAKING LONGER TO DECOUPLE THAN PREVIOUSLY
EXPECTED...LOW CLOUDS ALSO DEVELOPED AND ADVECTED OVER THE CENTRAL
AND EASTERN PANHANDLES. ALSO...DRY AIR ADVECTION IS NOT AS STRONG AS
PREVIOUSLY EXPECTED BEHIND THE COLD FRONT...AS DEW POINT TEMPERATURES
ACROSS THE REGION...EVEN IN THE ADVISORY AREA...REMAIN IN THE MID AND
UPPER 30S...AND EVEN LOWER 40S. STILL...WINDS ARE BEGINNING TO
DECOUPLE IN THE OKLAHOMA PANHANDLE...AND LOW CLOUDS ARE BEGINNING TO
DISSIPATE...SO WILL KEEP THE FROST ADVISORY GOING AND REEVALUATE NEAR
SUNRISE.
ANOTHER WINDY DAY IS ON TAP FOR THE REGION TODAY. HOWEVER...THE CORE
OF THE LOW LEVEL AND EVEN MID LEVEL JETS SHOULD BE EAST OF THE
PANHANDLES. THUS...EXPECT LOWER WIND SPEEDS TODAY AS COMPARED TO
YESTERDAY. THE GFS MOS IS ONCE AGAIN HINTING AT WINDS NEAR ADVISORY
CRITERIA TODAY...BUT CONSIDERING THAT WIND ADVISORY CONDITIONS ONLY
OCCURRED BRIEFLY BEHIND THE POTENT FRONT...AND ONLY IN THE FAR
SOUTHERN TX PANHANDLE YESTERDAY...THINK THAT WIND ADVISORY IS
UNLIKELY TODAY.
FORECAST FOCUS REMAINS ON THE LOW TEMPERATURE FORECAST FOR THE NEXT 2
NIGHTS ESPECIALLY. WINDS SHOULD DECOUPLE QUICKLY WITH SUNSET
TONIGHT...AND WITH WIDESPREAD SUBSIDENCE...AND LOW LEVEL DRY AIR
ADVECTION...DO NOT EXPECT ANY CLOUDS TO DEVELOP TONIGHT. THUS TONIGHT
LOOKS TO BE THE COOLEST NIGHT OF THE SEASON THUS FAR. RELATIVELY HIGH
CONFIDENCE THAT THE FAR WESTERN PANHANDLES WILL SEE THE FIRST FREEZE
OF THE SEASON TONIGHT. LESS CONFIDENT...BUT STILL POSSIBLE...THAT A
HARD FREEZE COULD OCCUR IN CIMARRON COUNTY TONIGHT.
HOWEVER...CONSIDERING THAT MOST OF THIS SAME AREA IS ALREADY UNDER A
FROST ADVISORY FOR THIS MORNING...HAVE HELD OFF ON UPGRADING THE
FREEZE WATCH FOR SIMPLICITY/S SAKE. FOR MUCH OF THE REST OF THE
REGION...CONDITIONS FAVORABLE FOR FROST DEVELOPMENT LOOK LIKELY. THE
EXCEPTIONS TO THIS WOULD BE IN THE SOUTHEASTERN TX PANHANDLE AND THE
CENTRAL CANADIAN RIVER VALLEY...INCLUDING BORGER...WHICH TEND TO BE
WARMER THAN THE REST OF THE PANHANDLES ON NIGHTS WITH CONSIDERABLE
RADIATIONAL COOLING...SUCH AS TONIGHT.
BOTH THE MAV AND MET GUIDANCE CAME IN COOLER...AS COMPARED TO
YESTERDAYS RUNS FOR WEDNESDAY NIGHT. THIS IS LIKELY A RESULT OF THE
LOWER DEW POINT TEMPERATURES THAT ARE EXPECTED BY TONIGHT. THUS
FROST...AND EVEN FREEZE...HIGHLIGHTS MAY BE NEEDED AGAIN WEDNESDAY
NIGHT.
IN THE EXTENDED...THE MAV/MEX SHOWED A MUCH MORE GRADUAL WARMING
TREND WHICH SEEMS REASONABLE CONSIDERING AIR MASS MODIFICATION WILL
TAKE A WHILE CONSIDERING HOW COLD THIS AIR MASS IS. BOTH THE GFS AND
ECMWF SHOW THE WEEKEND COLD FRONT ARRIVING ON SATURDAY...OR ABOUT 24
HOURS EARLIER AS COMPARED TO YESTERDAYS RUN. THIS IS PROBLEMATIC
BECAUSE IT NOW LOOKS UNLIKELY THAT THERE WILL BE ENOUGH MOISTURE
ADVECTION AHEAD OF THIS EARLIER FRONTAL ARRIVAL TO RESULT IN ANY
SIGNIFICANT PRECIPITATION. THOUGH IT IS STILL FAR OUT IN THE FORECAST
PERIOD...THE ECMWF IS SHOWING A VERY STRONG COLD FRONT BY EARLY NEXT
WEEK. THE GFS SHOWS A FRONT IN THIS TIME PERIOD AS WELL...BUT NOT AS
STRONG AND GENERALLY DRY. FOR NOW...KEPT THE FORECAST DRY IN THE
EXTENDED DUE TO THE UNCERTAINTY.
JOHNSON
FIRE WEATHER...
LATEST MODEL RUNS AND UPSTREAM OBSERVATIONS INDICATE THAT CONDITIONS
WILL BE CLOSE...BUT NOT AT...ELEVATED FIRE WEATHER CONDITIONS. WINDY
CONDITIONS ARE POSSIBLE ONCE AGAIN...WITH NORTHERLY WINDS OF 15 TO 25
MPH EXPECTED FROM LATE THIS MORNING THROUGH MID AFTERNOON.
HOWEVER...IT LOOKS LIKE IT WILL TAKE MOST OF THE DAY FOR THE DRY
AIR...AND LOWER DEWPOINTS TO FILTER INTO THE REGION. THUS...WHILE
ISOLATED LOCATIONS MAY SEE RELATIVE HUMIDITY VALUES NEAR OR AT 20
PERCENT...THESE LOW RELATIVE HUMIDITY VALUES ARE NOT EXPECTED UNTIL
LATE THIS AFTERNOON...AFTER THE WINDS HAVE DIMINISHED. SO WILL NOT
ISSUE A FIRE DANGER STATEMENT AT THIS TIME...BUT WILL WATCH OBS
CLOSELY...ESPECIALLY IN THE CENTRAL PANHANDLES WHICH COULD HAVE THE
LOWEST RELATIVE HUMIDITY VALUES....IN CASE THE DRIER AIR IS ADVECTED
QUICKER THAN EXPECTED.
TOMORROW...ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE IN THE
EASTERN PANHANDLES WHERE WINDS WILL BE NEAR OR ABOVE 15 MPH...WITH
RELATIVE HUMIDITY VALUES BETWEEN 15 AND 20 PERCENT. FOR THE REST OF
THE PANHANDLES...WINDS WILL BE LESS THAN 15 MPH...PRECLUDING ANY
ELEVATED FIRE WEATHER CONDITIONS.
BEYOND TOMORROW...WINDS LOOK TO BE LIGHT ENOUGH FOR THE NEXT SEVERAL
DAYS TO PRECLUDE ANY ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS.
JOHNSON
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WATCH FROM MIDNIGHT CDT TONIGHT THROUGH WEDNESDAY MORNING
FOR THE FOLLOWING ZONES: DALLAM...DEAF SMITH...HARTLEY...
MOORE...OLDHAM...SHERMAN.
OK...FREEZE WATCH FROM MIDNIGHT CDT TONIGHT THROUGH WEDNESDAY MORNING
FOR THE FOLLOWING ZONES: CIMARRON...TEXAS.
&&
10/17Hazardous weather outlook, Oct 18, 9:51 AM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 951 AM CDT TUE OCT 18 2011 OKZ001>003-TXZ001>020-182100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 951 AM CDT TUE OCT 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. NORTHERLY WINDS OF 15 TO 25 MPH ARE POSSIBLE OVER ALL OF THE OKLAHOMA AND TEXAS PANHANDLES THROUGH LATE THIS AFTERNOON. THEREFORE...CAUTION IS ADVISED ON AREA LAKES TODAY. A MORE WIDESPREAD FROST AND FREEZE WILL BE POSSIBLE ACROSS THE PANHANDLES TONIGHT AS TEMPERATURES ARE FORECAST TO FALL INTO THE 30S OVER MUCH OF THE REGION. FREEZING TEMPERATURES ARE LIKELY IN THE WESTERN OKLAHOMA AND FAR WESTERN TEXAS PANHANDLES TONIGHT. A FREEZE WATCH IS IN EFFECT BEGINNING TONIGHT FOR THESE LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE FROST AND FREEZE WILL CONTINUE THROUGH TOMORROW MORNING. THE FREEZE WATCH CONTINUES THROUGH 10 AM CDT. FROST IS ALSO POSSIBLE WEDNESDAY NIGHT OVER MUCH OF THE PANHANDLES. BREEZY NORTHWESTERLY WINDS ALONG WITH MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 15 AND 20 PERCENT COULD RESULT IN ELEVATED FIRE WEATHER CONDITIONS IN THE EASTERN PANHANDLES WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS WEDNESDAY. TB
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 3:36 PM CDT | Freeze Watch | AMA | Gray, Hansford, Hemphill, Lipscomb, Ochiltree, Roberts and 1 more | 24 hr |
| Oct 18, 3:36 PM CDT | Freeze Warning | AMA | Dallam, Deaf Smith, Hartley, Moore, Oldham, Sherman | 18 hr |
Nearby
Frost Advisories in Texas, 2011Frost Advisories in Oklahoma, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.